# SDR WRLA99001

- Difficulty date: February 14, 2000
- Submitted: April 3, 2000
- Operation: Air carrier
- Aircraft: N272WA
- Make and model: Doug MD-11
- Aircraft serial: 48437
- System (JASC): 2910 · Hydraulic System, Main
- Part: Shutoff Valve
- Part number: 1489951
- Part serial: 827
- Condition: Failed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT FROM WIKB, ''HYDRAULIC 3 ELEVATOR OFF'' LEVEL 1 ALERT ILLUMINATED.  HYDRAULIC QTY STABILIZED AT 4.8 GALLONS.  THIRTY MINUTES LATER ''HYDRAULIC QTY 3 LOW'' ALERT LEVEL 2 ILLUMINATED FOLLOWED BY ''HYDRAULIC FAIL'' LEVEL 3 ALERT. EMERGENCY PROCEDURES WERE COMPLIED WITH AND AIRCRAFT RETURNED TO DEPARTURE AIRPORT WITHOUT FURTHER INCIDENT.  MAINTENANCE PERSONEEL INSPECTED AIRCRAFT AND FOUND THE NON-REVERSIBLE, MOTOR-PUMP SHUTOFF VALVE FAILED.  THE VALVE WAS REPLACED THE SYSTEM TESTED SATISFACTORY AND THE AIRCRAFT RETURNED TO SERVICE. REPLACED THE NON-REVERSIBLE MOTOR-PUMP SHUTOFF VALVE.  TESTED SYSTEM AND FOUND SATISFACTORY.  (M)
